MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010211
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Hernia (2240); Disability (2371)
Date of Event 12/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, adhesions, inflammation and subsequent surgical intervention.The instructions-for-use supplied with the device lists hernia recurrence, adhesions, and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that, on or about (b)(6) 2016, the patient underwent repair of an abdominal hernia and was implanted with a non-bard/davol mesh.On or about (b)(6) 2017, the patient underwent revision of the non- bard/davol mesh for the repair of an abdominal hernia and was implanted with a bard/davol ventrio mesh patch during this repair.On or about (b)(6) 2019, the patient underwent removal of the mesh products.The patient experienced and/or continues to experience severe and chronic pain/discomfort, inflammation, significant adhesions, recurrence and surgery to remove the mesh.Attorney also alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is further alleged that the device was defective.
 
Event or Problem Description
Attorney alleges that, on or about (b)(6) 2016, the patient underwent repair of an abdominal hernia and was implanted with a non-bard/davol mesh.On or about (b)(6) 2017, the patient underwent revision of the non- bard/davol mesh for the repair of an abdominal hernia and was implanted with a bard/davol ventrio mesh patch during this repair.On or about (b)(6) 2019, the patient underwent removal of the mesh products.The patient experienced and/or continues to experience severe and chronic pain/discomfort, inflammation, significant adhesions, recurrence and surgery to remove the mesh.Attorney also alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is further alleged that the device was defective.Addendum per additional information provided: (b)(6) 2017 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventrio mesh (device 1).Per operative notes, ¿the hernia sac was dissected.Ventrio mesh (device 1) was placed and secure it with suture.¿ (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia, inflammation thereby underwent robotic assisted repair with explant of ventrio mesh (device 1) and implant of ventralight st w/ echo 2 mesh (device 2).Per operative notes, ¿hernia sac was dissected out.Ventrio mesh (device 1) was totally removed.Ventralight st w/ echo 2 mesh (device 2) was placed and secure it with suture.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, adhesions, inflammation and subsequent surgical intervention.The instructions-for-use supplied with the device lists hernia recurrence, adhesions, and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the udi no.And manufacturing date.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2017) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11379035
Report Number1213643-2021-01237
Device Sequence Number3774004
Product Code FTL
UDI-Device Identifier00801741016387
UDI-Public(01)00801741016387(17)200728(10)HUBN0061
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Catalogue Number0010211
Device Lot NumberHUBN0061
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight123 KG